How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified Physician
Category: Medical
Satisfied Customers: 46282
Experience:  Experienced Physician trained in New York City. I'm ready to help.
41363181
Type Your Medical Question Here...
Dr. David is online now
A new question is answered every 9 seconds

I'm a 52 yr post menopausal. Up until Jan of this yr, was in

Customer Question

Hi I'm a 52 yr post menopausal. Up until Jan of this yr, was in good health. Then had two massive heart palpitations preceding hot flashes and ended up in hospital. All tests negative except my halter monitor showed a non sustained v fib episode. I had no symptoms from it. I've been placed on verapramil for heart . Beta blockers cause me to wheeze d/t asthma. Recently my obgyn tried me on oral estrace for vaginal atrophy. Total disaster. Seemed to stimulate my vasomotor response: increased heart rate, etc. Anxiety to boot. Stopped the estrace a few days ago. Seem to be calmer now. My cardiologist not helpful. In fact wanted to add another bp med even though I knew it was anxiety related. My normal bp around 112 to 120 over 64. So my question is does menopause trigger heart arrhythmias? Also do you feel Verapramil good choice in preventing arrhythmias? My primary doctor prescribed but had to up it to Verapramil ER 240mg daily. Resting rate on a good day around 80-90.
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. David replied 1 year ago.

This is Dr. David

topical vaginal estrogen creams will cause less to no systemic side effects and can help with vaginal driness and vaginal atrophy

you need thyroid hormone levels checked. high thyroid hormone levels or hyperthyroidism can cause fast heart rate and heart arrhythmia.

anxiety can cause fast heart rate and arrhythmia.

you might need anti-anxiety medications to help you decrease anxiety symptoms.

medication and exercise regularly can help decrease anxiety.

usually menopause doesn't trigger heart arrhythmia, but menopause can decrease estrogen levels and over time, low estrogen levels can cause the heart to become weaker and not as strong. regular exercise can help keep the heart strong.

let me know if you have other questions.

if done for now, please leave positive rating above the chat box so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me with "a question for Dr. David" in the medicine or oncology categories if you have any other questions

here is my website if you need to reach me again:

http://www.justanswer.com/medical/expert-dr-david/

Thanks for using JustAnswers.com

Related Medical Questions